Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Author: Elwyn Berlekamp and David Wolfe
Title: Mathematical Go: Chilling gets the last point
Additional book information AK Peters, Wellesley, MA, 1994, xx + 234 pp., US$34.95. ISBN 1-56881-032-6; also in paperback as Mathematical Go endgames: Nightmares for the professional Go player, Ishi Press International, San Jose, London, and Tokyo, US$24.95. ISBN 0-923891-36-6.

References [Enhancements On Off] (What's this?)

  • [1] E. R. Berlekamp, J. H. Conway, and R. K. Guy, Winning ways for your mathematical plays, Academic Press, London, 1982.
  • [2] Elwyn Berlekamp and Yonghoan Kim, Where is the "$1,000 Ko"?, Go World 71 (1994), 65-80.
  • [3] J. H. Conway, On numbers and games, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1976. London Mathematical Society Monographs, No. 6. MR 0450066 (56 #8365)
  • [4] David Gale, Mathematical entertainments, Math. Intelligencer 16 (1994), no. 2, 25–31. MR 1270837 (95i:90130),
  • [5] Patrick Michael Grundy, Mathematics and games, Eureka 27 (1939), 6-8; reprinted in Eureka 27 (1964), 9-11.
  • [6] Olof Hanner, Mean play of sums of positional games, Pacific J. Math. 9 (1959), 81–99. MR 0104524 (21 #3277)
  • [7] John Milnor, Sums of positional games, Contributions to the theory of games, vol. 2, Annals of Mathematics Studies, no. 28, Princeton University Press, Princeton, N. J., 1953, pp. 291–301. MR 0053474 (14,779b)
  • [8] Roland Percival Sprague, Über mathematische Kampfspiele, Tôhoku Math. J. 41 (1935-36), 438-444.

Review Information

Reviewer: Richard K. Guy
Reviewer: Richard J. Nowakowski
Journal: Bull. Amer. Math. Soc. 32 (1995), 437-441
PII: S 0273-0979(1995)00601-4

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia